Posted by JaneB on February 19, 2003, at 8:09:19
In reply to Lexapro and Anxiety, posted by SU on February 19, 2003, at 7:30:31
> My husband has been given Lexapro for anxiety disorder, not depression, but I read on the boards that it will cause anxiety! The lexapro is suppose to relieve his hypocondria and nervousness. Does anyone have any experience with Lexapro for the same problem? He hasn't begun the medication yet and I could use some advice. I am very concerned.
I also have anxiety and take Lexapro. I have been taking it since the middle of December. At first it increased anxiety (physical) and I needed to increase clonazepam for a while. I started low (5 mg) and increased very gradually. I now take 10 mg. There has been a significant improvement in my anxiety but it took a lot of persistence to ride out the initial side effects to reach this point. My husband is often commenting about how much better I am doing. When I complain about neck tension or fatigue s/e he reminds me how much better I am overall and encourages rest. I do not know if I could have stuck it out without the clonazepam .50mg.
The anxiety/depression (who knows which is which) was causing heart palpitations, dizziness, stomach problems, chest pain, etc.
I can understand your concern but from my experience the end result has been wonderful.